U.S. doctors online nowAsk doctors free
MA
A 18-year-old female asked:

Every time i eat my stomach hurts and i poop and i get diarrhea. i'm afraid to eat because of this. what should i do? i'm on antidepressants & anti- anxiety meds.

4 doctor answers11 doctors weighed in
Dr. Alfredo Soto
Psychiatry 26 years experience
Seek help: Sometimes stomach problems can be side effects of medications used for anxiety and depression. However, for some people, stomach problems can also be a symptom of continued anxiety. You should consult with your prescriber.
Dr. Arthur Heller
Gastroenterology 43 years experience
See your doc: Meds may cause symptoms, anxiety and depression may cause symptoms, but people who have GI diseases may also have the above. Need an evaluation, especially if fever, weight loss, bleeding, awakening at night because of symptoms(pain, diarrhea). Likely need to see a GI doc for full evaluation.
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 32 years experience
Stomach: Also recommend gastroenterology consult to rule out things like irritable bowel disease.
Dr. Sidney Vinson
Gastroenterology 27 years experience
Irritable bowel: Your symptoms sound classic for irritable bowel syndrome but celiac disease, crohn's disease and ulcerative colitis may have similar symptoms. You should see your doctor for evaluation before assuming ibs.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jul 14, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.